Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 64, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2022, 5:04 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 6, 2022, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
237
WUUS52 KMFL 062104
SVRMFL
FLC011-099-062130-
/O.NEW.KMFL.SV.W.0064.220606T2104Z-220606T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
504 PM EDT Mon Jun 6 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 530 PM EDT.
* At 503 PM EDT, a severe thunderstorm was located over Hamptons At
Boca Raton, or near Boca Raton, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach and
Delray Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2630 8026 2649 8021 2647 7995 2621 8000
TIME...MOT...LOC 2103Z 278DEG 11KT 2637 8017
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWC1 follow-up statement
423
WWUS52 KMFL 062127
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
527 PM EDT Mon Jun 6 2022
FLC011-099-062137-
/O.EXP.KMFL.SV.W.0064.000000T0000Z-220606T2130Z/
Broward FL-Palm Beach FL-
527 PM EDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2630 8026 2649 8021 2647 7995 2621 8000
TIME...MOT...LOC 2127Z 278DEG 11KT 2636 8009
$$
CWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:23 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Miami FL 223 PM EDT Mon Jun 6 2022 .Short Term (Today through Tuesday)... ...Flood Watch: Coastal and Metro Miami-Dade and Broward through Tuesday... A tale of two threats in the short term period as the tropical surge of moisture presents an excessive rainfall threat that could compound existing ground saturation issues to produce a concern for flooding. To the north, some slightly cooler air aloft and some wind shear courtesy of a mid-level trough could allow for a strong to isolated severe thunderstorm threat mainly centered on wind though hail and tornadic activity are non-zero threats. The Lake Okeechobee region and Palm Beach County, being closer to the pool of cooler air aloft, will see the higher severe potential but they are also not exempt from the flooding rain threat either. The Storm Prediction Center has placed these areas in a marginal risk of severe weather in the day one outlook (SWODY1). With the Atlantic seabreeze being pinned, it could serve as an efficient initiating boundary for convection that will then be pushed east-northeastward into the metro and coastal areas by the SSW flow. Other boundaries could also enable interactions which could produce some funnel clouds. Temperatures outside of cloud cover and rain-cooled air will remain on the warm side with heat index values potentially hitting the triple digits this afternoon. The additional convective cloud cover on Tuesday should help keep things slightly cooler but the humidity will still be stifling. .LONG TERM (Tuesday Night through Monday)... The synoptic pattern in the long term period will be characterized by ridging over the south-central/southwestern US with general troughing over the eastern CONUS. The more amplified shortwaves will remain north of our area through the period, however a few (potentially convectively enhanced) disturbances may pivot southeastward towards our area. At the surface, the gradient will be weak with a light southwesterly/westerly synoptic flow being favored as high pressure over the eastern GOM prevails, with the Atlantic sea breeze as least likely making some inland progress. Late week into the weekend a cold front will stall to our north favoring a bit stronger S-SWrly low lvl flow. In general PWATs will remain above climo through the period as the mean low-lvl flow maintains a southerly component. Unfortunately (given the antecedent wet conditions), this combination of enhanced moisture, weak synoptic ascent (or at least not subsidence), and forcing along sea/gulf breezes expect the long term period to be fairly unsettled with PoPs largely in the 50-70% range each day. Given the weak wind fields aloft, the aforementioned moisture, and saturated soils, flooding will remain the primary threat, with repeated rounds of heavy rain possible. Unfortunately given the relatively weak synoptic forcing it is hard to pinpoint the areas and timing of greatest threat as mesoscale boundaries such as sea breezes and outflow boundaries will likely be the main focus for convective development. && .AVIATION(18Z TAFS)... Brief bouts of sub-VFR possible with showers and storms. Southerly to SSW winds possible in the afternoon for the Atlantic terminals while APF will remain onshore with the Gulf breeze. Convection should diminish late in the evening into the overnight before returning from southeast to northwest on Tuesday morning. && .Marine... Mostly favorable marine conditions can be expected through much of the upcoming week. The exception will be on a local scale wherever thunderstorms develop, with Tuesday appearing to be a bit more widespread in nature. Locally elevated winds and seas may be present near/around ongoing convection, in addition to typical hazards such as lightning and strong wind gusts. && .HYDROLOGY... The short range models are showing the moisture tail associated with tropical Alex to continue work northward into South Florida from the Florida Keys tonight and stall over the region on Tuesday into Wednesday. The models are showing that PWAT values getting back up into the 1.7 to 2 inch range over South Florida which again is above the 90th percentile range for this time of year. These means that any showers or thunderstorms will be capable of producing heavy rainfall across South Florida through Wednesday. The best areas that should see the heavy rainfall will be over the east coast metro areas due to the light southwest steering flow. Rainfall amounts from early this weekend range from 6 to 13 inches over the metro areas of South Florida. This amount of rainfall has made the grounds very saturated over South Florida. Therefore, any additional rainfall through Wednesday will be able to cause some flooding across South Florida. The Weather Prediction Center has also put South Florida in a Marginal Risk of Flooding for the east coast metro areas this afternoon and for all of South Florida Tuesday. The southeastern metro areas of South Florida saw most of the heaviest rainfall from early last weekend where rainfall mounts range from 8 to 12 inches up to 15 inches in some isolated areas. Any additional rainfall through Wednesday will cause flooding issues. Therefore, a Flood Watch has been issued for the metro and coastal areas of Miami-Dade and Broward Counties through Tuesday evening. && .BEACHES... A moderate risk of rip currents may persist over the Palm Beaches the next few days as NErly swell will impact the area. The risk will largely decrease later in the week as the large scale flow remains weak. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 88 75 90 / 40 70 20 60 West Kendall 74 87 73 90 / 40 70 20 60 Opa-Locka 75 88 75 90 / 40 70 20 60 Homestead 74 87 73 88 / 50 70 20 50 Fort Lauderdale 76 87 75 88 / 40 70 20 60 N Ft Lauderdale 75 87 75 88 / 40 70 20 60 Pembroke Pines 75 89 74 90 / 40 70 20 60 West Palm Beach 73 88 73 88 / 40 60 10 60 Boca Raton 75 89 74 89 / 40 60 20 60 Naples 76 89 76 89 / 10 40 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through Tuesday evening for FLZ072-074-172-173. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...RAG Tuesday Night through Monday...Carr Hydrology...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 6, 4:16 PM EDT, 48 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 416 PM EDT Mon Jun 6 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 416 PM EDT Mon Jun 6 2022 ...Strong Storms Possible Through This Evening... ...Flood Watch in Effect for Broward and Miami-Dade Counties... ...Atlantic Beaches: Moderate Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: A moderate risk of rip currents continues along all the Atlantic Coast beaches. Thunderstorms: Scattered thunderstorms will continue through the evening hours. Some storms, with focus over the Lake Okeechobee region and Palm Beach County, could become strong to severe with locally damaging winds, lightning, small hail, and heavy downpours. Hail: The strongest storms could be capable of producing small hail up to nickel size especially over the east coast metro areas. Wind: The strongest storms could be capable of producing wind gusts up to 60 mph. Flooding: Torrential rainfall from showers and thunderstorms across saturated regions of Southeast Florida could lead to flooding especially over Broward and Miami-Dade counties. A Flood Watch has been issued for these counties. Tornadoes: An isolated tornado cannot be ruled out over the Lake Okeechobee region as well as Palm Beach County in the strongest thunderstorms this evening. Waterspouts: Isolated waterspouts are possible, mainly along the Atlantic coast and Lake Okeechobee. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An elevated risk of rip currents will remain in place across the Atlantic Coast beaches throughout most of the week. Scattered to numerous showers and thunderstorms will remain possible every day through this week. The strongest storms may produce gusty winds and lightning strikes. Heavy rainfall will also be possible for South Florida due to slow moving showers and thunderstorms. This could lead to some flooding concerns over South Florida, as the grounds are very saturated at this time especially over Broward and Miami-Dade Counties. Therefore, a Flood Watch is in effect for Broward and Miami-Dade Counties Through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 6, 12:48 PM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1248 PM EDT Mon Jun 6 2022
FLZ073-074-173-061715-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1248 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Miami-Dade
County through 115 PM EDT...
At 1248 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Palmetto Bay, or near Kendall, moving east
at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, Glenvar
Heights, Palmetto Bay, Cutler Bay, University Of Miami, West Perrine,
Richmond Heights, Goulds, Sunset, South Miami Heights, The Falls,
Howard and Palmetto Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2557 8040 2571 8033 2572 8022 2565 8026
2557 8030
TIME...MOT...LOC 1648Z 272DEG 8KT 2564 8032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Jun 6, 1:33 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
133 PM EDT Mon Jun 6 2022
FLZ073-074-173-174-061815-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
133 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...
At 133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Homestead General Airport, moving east at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Coral Gables, Homestead Miami Speedway, Black Point,
Homestead General Airport, The Redland, Kendall, Pinecrest, Florida
City, Homestead Base, Naranja, Richmond West, Richmond Heights,
Country Walk, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami,
Goulds and The Hammocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2547 8084 2570 8066 2564 8023 2536 8040
TIME...MOT...LOC 1733Z 291DEG 12KT 2555 8062
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCLocal storm report, Jun 6, 2:26 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD 3 SSW PERRINE 25.58N 80.32W
06/06/2022 MIAMI-DADE FL PUBLIC
PUBLIC REPORTED WATER COVERING ROADWAYS IN
THE SAGA BAY, FL AREA FROM THE HEAVY RAINS.
&&
BNBSpecial weather statement, Jun 6, 3:35 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Miami FL
335 PM EDT Mon Jun 6 2022
FLZ073-075-174-062015-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
335 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Mainland
Monroe and central Miami-Dade Counties through 415 PM EDT...
At 335 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Everglades National Park, or 16 miles west of Homestead General
Airport, moving northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead General Airport, The Redland, Shark Valley Obs Tower,
Everglades National Park and Pa-Hay-Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2539 8082 2559 8095 2579 8070 2549 8054
TIME...MOT...LOC 1935Z 240DEG 10KT 2554 8081
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Jun 6, 4:34 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
434 PM EDT Mon Jun 6 2022
FLZ067-068-072-168-062115-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
434 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 515 PM EDT...
At 434 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Whisper Walk, or 7 miles west of Boca Raton, moving northeast at 15
mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Lake Worth,
Palm Beach, Highland Beach, Ocean Ridge, Coconut Creek, Greenacres,
Parkland, Palm Springs, Lantana, Atlantis, Mission Bay, Boca Pointe,
Boca Del Mar, Hamptons At Boca Raton, Village Of Golf and Whisper
Walk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2630 8024 2643 8037 2665 8007 2641 7988
TIME...MOT...LOC 2034Z 237DEG 14KT 2641 8021
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:15 PM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
| Jun 6, 12:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jun 6, 1:07 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Jun 6, 1:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jun 6, 1:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 6, 2:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Jun 6, 3:01 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 119 min |
| Jun 6, 3:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 6, 4:08 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 52 min |
| Jun 6, 4:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jun 6, 4:42 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 87 min |
| Jun 6, 5:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 6, 5:20 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 55 min |
| Jun 6, 5:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Jun 6, 5:29 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jun 6, 6:19 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 56 min |
| Jun 6, 6:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jun 6, 6:40 PM EDT | Areal Flood Advisory | MFL | Broward | 65 min |
| Jun 6, 7:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 6, 7:30 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 60 min |
| Jun 6, 7:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.